Oregon, 2004Tornado in Oregon, June 6, 2004
June 6, 2004 · NWS PQR · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM PST, 15 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
300 PM PDT SUN JUN 06 2004
.SYNOPSIS...AN UNSEASONABLY STRONG JET STREAM ROTATING AROUND A DEEP
COLD UPPER LOW IN THE SOUTHEAST GULF OF ALASKA WILL CONTINUE TO FEED
SHOWERS AND THUNDERSTORMS INTO THE PACIFIC NORTHWEST TONIGHT AND
MONDAY WITH SNOW LEVELS 4500 TO 5500 FEET OVER THE CASCADES. THE LOW
IS FORECAST TO DROP SOUTH TONIGHT AND MON THEN MOVE INLAND TO OUR
SOUTH TUE. SOME DRYING IS POSSIBLE MID WEEK EXCEPT FOR A CONTINUED
CHANCE OF SHOWERS ROTAING BACK AROUND THE DEPARTING LOW AND INTO THE
CASCADES.
&&
.DISCUSSION
.SHORT TERM...A 130 KT JET AXIS CIRCULATING AROUND A DEEP COLD
UPPER LOW IN THE SOUTHEAST GULF OF ALASKA AIMED RIGHT ACROSS OUR
FORECAST AREA TODAY WILL BEGIN WEAKENING TONIGHT. THIS JET
WILL CARRY A SERIES OF SHORT WAVES THROUGH OUR AREA ENHANCING THE
SHOWERS AT TIMES....AT LEES CAMP IN THE COAST RANGE 1 INCH OF RAIN
FELL IN THREE HOURS THIS MORNING..THERE IS SOME BRIGHT BANDING
ENHANCING OUTPUT ON THE RADAR PRECIPITATION PRODUCT AT TIMES BUT
OTHER AREAS SHOW PRECIPITATION TRAINING ACROSS THE NORTH COAST RANGE
AND INTO THE WILLAPA HILLS AND CASCADES AND LOCALLY HEAVY
PRECIPITATION IS POSSIBLE THROUGH THIS EVENING. INFRARED SATELLITE
IMAGERY THIS AFTERNOON ANOTHER SURGE OF MOISTURE APPROACHING THE
COAST. COULD BE SOME LOCALLY HEAVY SHOWERS WITH THIS FEATURE. JET
DYNAMICS AND COOL AIR ALOFT OVER THE NORTHERN ZONES PROVIDES
INSTABILITY FOR A CHANCE OF TSTMS THROUGH THIS EVENING. SNOW LEVELS
WILL RANGE FROM 5000 FEET TO 4500 FEET TONIGHT AND AMOUNTS MAY REACH
AROUND 5 INCHES...WILL HAVE TO KEEP AN EYE ON POTENTIAL SNOW ADVISORY
ABOVE THE MAIN PASSES. THE WHOLE FORECAST AREA LIES UNDERNEATH A
-20 DEGREE 500 MILLIBAR COLD POOL THIS AFTERNOON AND AGAIN MONDAY
WITH ZERO OR LESS LIFTED INDEX NORTH OF THE JET AXIS...SO HAVE
EXPANDED THE THUNDERSTORM THREAT TO ALL. CONCERNED THAT IF TRAIN
ECHOES DEVELOP COULD CAUSE SHARP RISES ON SOME OF THE SMALL STREAMS
AND CREEKS IN THE NORTH COAST RANGE...WILLAPA HILLS...AND CASCADES
THIS EVENING. HAVE ISSUED A SPECIAL STATEMENT FOR NOW. AS THE LOW
CENTER GOES INLAND INTO NORTHERN CALIFORNIA TUE THE MODELS MOST OF
THE FORECAST AREA WILL DRY OUT WITH SOME CLEARING AND WARMING. STILL
A CHANCE OF SHOWERS OVER THE CASCADES HOWEVER DUE TO WROP AROUND
MOISTURE. WILLSON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MINOR SHOWER CHANCES REMAIN WED AS A SHORT WAVE IN
NORTHWEST FLOW KICKS THE OLD UPPER LOW TO THE EAST. WEAK DISTURBANCES
IN NORTHWEST FLOW CONTINUE TO THREATEN THE AREA THROUGH FRI WITH A
SMALL CHANCE OF SHOWERS. MODELS SHOW UPPER RIDGING EDGING INTO THE
AREA FOR NEXT WEEKEND. WILLIS
&&
.PRELIMINARY POINT POPS
AST +63111 PDX +63112 SLE 963112 EUG 863112
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
CAPE SHOALWATER TO FLORENCE.
&&Hazardous weather outlook, Jun 6, 4:39 AM PST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
539 AM PDT SUN JUN 6 2004
ORZ001>013-WAZ019>023-039-040-071330-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
539 AM PDT SUN JUN 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A PACIFIC WEATHER SYSTEM WILL BRING SHOWERS AND A CHANCE OF
THUNDERSTORMS TO THE FORECAST AREA TODAY AND TONIGHT...WITH SNOW
FALLING IN THE HIGHER CASCADES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Tornado, Columbia
- When
- June 6, 2:15 PM PST
- Where
- Columbia County, 3 mi SE of Rainier
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.050, -122.883
Cowlitz county, Washington dispatch received several reports of a tornado that touched down on the Oregon side of the Columbia River, about 3 miles southeast of Rainier, crossed the river to the mouth of the Kalama River as a waterspout, and moved onshore on the Washington side as a tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004$1.1 million · F0 · 27 events
- Tornado in North Dakota, June 6, 2004F2 · 1 event
- Tornadoes and Hail in North Dakota, June 6, 2004F1 · 12 events
- Heavy Rain in Puerto Rico, June 6, 2004$50,000 · 2 events
- Damaging Wind in Tennessee, June 6, 2004$50,000 · 60 kt wind · 1 event
- Damaging Winds in Mississippi, June 6, 2004$34,000 · 55 kt wind · 5 events
- Tornado in North Dakota, June 6, 2004F1 · 1 event
- Hail and Damaging Wind in Florida, June 6, 2004$20,000 · 60 kt wind · 2 events
- Lightning Strike in Alabama, June 6, 20041 injured · 1 event
- Hail and Damaging Winds in Florida, June 6, 20041.25 in hail · 6 events
- Strong Wind in California, June 6 to 8, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Florida, June 6, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407661.